Alert archive / California / Wind Advisories in 2007

Wind Advisory 1, NWS Hanford, CA

January 3, 2007

NWS Hanford, CA issued this wind advisory at Jan 3, 2007, 1:52 PM PST. It took effect at Jan 4, 2007, 12:00 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 1:52 PM PST (21:52 UTC)
In effect from
Jan 4, 2007, 12:00 PM PST
Expired
Jan 4, 2007, 2:48 PM PST
In force
3 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KHNX 032152
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
152 PM PST WED JAN 3 2007

CAZ095-098-099-040600-
/O.NEW.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
152 PM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST
FRIDAY. THIS ADVISORY INCLUDES THE KERN COUNTY MOUNTAINS, THE
INDIAN WELLS VALLEY AND THE KERN COUNTY PORTION OF THE 
ANTELOPE VALLEY.

A VIGOROUS FRONTAL SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION ON
THURSDAY AND STRONG WINDS ARE EXPECTED. WINDS WILL INCREASE FROM
THE SOUTHWEST TO SPEEDS IN THE 15 TO 30 MPH RANGE DURING THE
MORNING. IN THE AFTERNOON, A DEEPENING LOW PRESSURE AREA TO THE
EAST WILL COMBINE WITH A STRONG JET STREAM TO INCREASE WIND SPEEDS
TO THE 30 TO 45 MPH RANGE. GUSTS TO NEAR 60 MPH ARE LIKELY IN WIND
FAVORED AREAS SUCH AS THE TEHACHAPI PASS, THE MOJAVE VICINITY AND
LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE. 

THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY THE NORTH ON
THURSDAY EVENING, HOWEVER SPEEDS IN THE 25 TO 40 MPH RANGE WITH
GUSTS TO OVER 55 MPH ARE STILL LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14, 58 AND 178 AND
U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA CAUTION.

$$

WEATHER.GOV/HANFORD

DUDLEY
4 follow-up statements
000 
WWUS76 KHNX 040526
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
926 PM PST WED JAN 3 2007

CAZ095-098-099-041300-
/O.CON.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
926 PM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO 2 AM
PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST
FRIDAY. THIS ADVISORY INCLUDES THE KERN COUNTY MOUNTAINS...THE
INDIAN WELLS VALLEY AND THE KERN COUNTY PORTION OF THE ANTELOPE
VALLEY.

A VIGOROUS FRONTAL SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION
ON THURSDAY AND STRONG WINDS ARE EXPECTED. WINDS WILL INCREASE
FROM THE SOUTHWEST TO SPEEDS IN THE 15 TO 30 MPH RANGE DURING THE
MORNING. IN THE AFTERNOON...A DEEPENING LOW PRESSURE AREA TO THE
EAST WILL COMBINE WITH A STRONG JET STREAM TO INCREASE WIND SPEEDS
TO THE 30 TO 45 MPH RANGE. GUSTS TO NEAR 60 MPH ARE LIKELY IN WIND
FAVORED AREAS SUCH AS THE TEHACHAPI PASS...THE MOJAVE VICINITY AND
LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE.

THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY THE NORTH ON
THURSDAY EVENING...HOWEVER SPEEDS IN THE 25 TO 40 MPH RANGE WITH
GUSTS TO OVER 55 MPH ARE STILL LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14...
58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE
EXTRA CAUTION.

$$

WEATHER.GOV/HANFORD

BEAN
000 
WWUS76 KHNX 041302
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
502 AM PST THU JAN 4 2007

CAZ095-098-099-041900-
/O.CON.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
502 AM PST THU JAN 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST
FRIDAY. THIS ADVISORY INCLUDES THE KERN COUNTY MOUNTAINS...THE
INDIAN WELLS VALLEY AND THE KERN COUNTY PORTION OF THE ANTELOPE
VALLEY.

A FRONTAL SYSTEM PUSHING SOUTHEAST ACROSS THE REGION TODAY WILL
BRING STRONG AND GUSTY WINDS TO THE AREA...WITH SOUTHWEST WINDS 
INCREASING TO 15 TO 30 MPH DURING THE MORNING. IN THE AFTERNOON...A
DEEPENING LOW PRESSURE AREA TO THE EAST WILL COMBINE WITH A STRONG
JET STREAM ALOFT...TO INCREASE WIND SPEEDS TO 30 TO 45 MPH. GUSTS 
TO NEAR 60 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE
TEHACHAPI PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395
FROM RED ROCK CANYON TO PEARSONVILLE.

THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY THE NORTH THIS
EVENING...HOWEVER SPEEDS IN THE 25 TO 40 MPH RANGE WITH GUSTS TO
OVER 55 MPH WILL STILL BE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14...
58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE
EXTRA CAUTION.

$$

WEATHER.GOV/HANFORD


JEB
000 
WWUS76 KHNX 041846
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1046 AM PST THU JAN 4 2007

CAZ095-098-099-050300-
/O.CON.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1046 AM PST THU JAN 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR
THE KERN COUNTY MOUNTAINS AND DESERT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERT. 

A FRONTAL SYSTEM MOVING INTO CENTRAL CALIFORNIA TODAY WILL BRING
STRONG AND GUSTY WINDS TO THE AREA. AS OF 1000 AM PST, SOUTHWEST
WINDS WERE ALREADY ON THE INCREASE. THIS AFTERNOON... A DEEPENING
LOW PRESSURE AREA TO THE EAST WILL COMBINE WITH A STRONG JET
STREAM ALOFT...TO INCREASE WIND SPEEDS TO 30 TO 45 MPH. GUSTS TO
NEAR 60 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI
PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED
ROCK CANYON TO PEARSONVILLE.

THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY TO THE NORTH
THIS EVENING AND OVERNIGHT...AND WINDS WILL REMAIN STRONG IN THE
25 TO 40 MPH RANGE WITH GUSTS TO AROUND 60 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14...
58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE
EXTRA CAUTION.

$$
DUDLEY


WEATHER.GOV/HANFORD
000 
WWUS76 KHNX 042248
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
248 PM PST THU JAN 4 2007

CAZ095-098-099-050700-
/O.UPG.KHNX.WI.Y.0001.000000T0000Z-070105T1000Z/
/O.NEW.KHNX.HW.W.0001.070105T0000Z-070105T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
248 PM PST THU JAN 4 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PST FRIDAY FOR THE KERN 
COUNTY MOUNTAINS AND DESERT...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT
UNTIL 8 AM PST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT.

A STRONG FRONTAL SYSTEM CONTINUES TO MOVE ACROSS CENTRAL
CALIFORNIA AND BY THIS EVENING, THE FRONT WILL MOVE ACROSS KERN
COUNTY. STRONG AND POSSIBLY DAMAGING WINDS ARE EXPECTED LATER THIS
AFTERNOON AND ESPECIALLY OVERNIGHT TONIGHT THROUGH FRIDAY MORNING
AS A DEEPENING LOW PRESSURE AREA TO THE EAST, COMBINES WITH A
STRONG JET STREAM ALOFT. WEST TO NORTHWEST WINDS WILL INCREASE TO
THE 30 TO 45 MPH RANGE OVER MUCH OF THE AREA, AND WIND GUSTS TO
OVER 70 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI
PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED
ROCK CANYON TO PEARSONVILLE. STRONG WINDS MAY ALSO AFFECT THE GRAPEVINE
REGION. 

EARLY FRIDAY, THE WINDS WILL SHIFT TO THE NORTH AND THE STRONGEST
WINDS WILL OCCUR OVER THE EL PASO MOUNTAINS, RED ROCK CANYON AND
OTHER LOCATIONS ALONG AND NEAR THE BASE OF THE EAST SIERRA. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF UP TO 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS
STRONG MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14... 58
AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA
CAUTION OR AVOID TRAVEL ON THESE ROADS UNTIL THE WIND SUBSIDES ON
FRIDAY.

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:00 AM PST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 3, 10:00 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
1000 AM PST WED JAN 3 2007

.SHORT TERM...MORNING UPDATE...SATELLITE PICTURES SHOW LIMITED
AREAS OF FOG AFFECTING PORTIONS OF THE VALLEY MAINLY ALONG THE LOW
LYING AREAS OF THE SAN JOAQUIN RIVER. OTHERWISE MOSTLY CLEAR SKIES
ELSEWHERE. MAY NEED TO REFRESH ZONES AFTER FOG DISSIPATES BY MIDDAY
LEAVING HAZY CONDITIONS IN SJV. OTHERWISE CURRENT WATCHES AND
FORECAST ON TRACK. THE ONE EXCEPTION IS THAT THE 12Z MODELS ARE A
BIT SLOWER WITH THE NEXT PACIFIC STORM SYSTEM. LOOKS LIKE NORTH
SECTORS LIKE YOSEMITE AND MERCED WILL REMAIN DRY TONIGHT WITH THE
THREAT OF PRECIPITATION STARTING THURSDAY MORNING.
COLD AIR AND STRONG UPPER JET WITH THIS SYSTEM WILL ALSO BRING A
THREAT OF HIGH WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA AND THE
KERN COUNTY MOUNTAIN DESERT PASSES. WILL TAKE A CLOSER LOOJ ON
POSSIBLE WARNINGS THIS AFTERNOON.

.PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY...FLAT UPPER RIDGE
WILL CONT TO RESIDE ACROSS THE REGION TODAY. SOME HIGH CLOUDS
SPILLING OVER THE RIDGE OVERNITE ARE BEGINNING TO DECREASE. THIS
SHOULD ALLOW FOR A  MOSUNNY DAY ALL ZONES. MODELS CONT IN GOOD
AGREEMENT OF THE ZONAL  FLOW ACROSS THE EAST PAC TO BUCKLE
TONIGHT...WITH A RATHER VIGOROUS  SHORTWAVE TROF DIGGING SE LATE.
HAVE CONTINUED POPS FROM ABOUT MERCED TO YOSEMITE. SHORTWAVE WILL
SAG SOUTH ACROSS THE FA THURS...WITH PRECIP SPREADING ACROSS THE
AREA. QPF AMOUNTS FOR THE  SOUTHERN SIERRA NORTH OF KINGS CANYON
MARGINAL AND WILL NOT CHANGE  THE WINTER STORM WATCH AT THIS TIME.
LOOKS LIKE MORE OF A SNOW AND  BLOWING SNOW ADZY. QPF AMOUNTS DROP
OFF DRAMATICALLY SOUTH OF KINGS  CANYON AND NO HEADLINES
ANTICIPATED. FOR THE VALLEY AND KERN CO
MTNS...PRECIP EXPECTED TO BE MAINLY LIGHT...GENERALLY IN THE 1-3
TENTHS RANGE. PRECIP WILL WIND DOWN THURS EVE...ESPECIALLY VALLEY
AND FOOTHILLS AS TROF EXITS TO THE EAST AND DRY NORTH FLOW ALOFT
DEVELOPS. ON FRI...UPPER RIDGE BEGINS BUILDING IN FOR DRY WX AND
TEMPS WILL BE A FEW DEGS BELOW AVERAGE. WIND POSSIBLY A PROBLEM FOR
KERN CO THURS NITE...ESPECIALLY THRU AND BELOW CANYONS AND PASSES. A
FAIRLY STRONG UPPER JET OF 140KTS WILL SAG SOUTH ACROSS THE
REGION...AND BE NEARLY PARALLEL TO THE SFO-LAS GRAD...WHICH IS FCST
TO BE AROUND 18 MBS AT 06Z FRI. NEXT SHIFT MAY NEED SOME SORT OF
HEADLINE FOR THE KERN MTNS/DESERT IF LATER MODEL RUNS REMAIN
CONSISTENT.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MEDIUM RANGE MODELS
REMAIN IN FAIRLY GOOD AGREEMENT WITH A DRY UPPER RIDGE BUILDING INTO
CENTRAL CA FRIDAY NIGHT THROUGH THE WEEKEND. THIS WILL BRING A
PERIOD OF FAIR WEATHER TO THE AREA ALTHOUGH FOG WILL BECOME MORE
PROBLEMATIC OVER THE SAN JOAQUIN VALLEY BY SUNDAY AS RESIDUAL LOW
LEVEL MOISTURE AND SUBSIDENCE FROM THE DEVELOPING RIDGE INCREASES
THE POTENTIAL FOR OVERNIGHT AND EARLY MORNING FORMATION. OVER THE
HIGHER ELEVATIONS...EXPECT TEMPS TO RISE TO NEAR SEASONAL NORMALS
AS NEXT WEEK BEGINS AS HEIGHTS AND THICKNESSES RISE. THE MODELS
DIVERGE BY THE END OF THE PERIOD AS THE GFS AND GEM BECOME
AGGRESSIVE AT BREAKING DOWN THE UPPER RIDGE WHILE THE ECMWF
INDICATES A MUCH SLOWER LOWERING OF THE UPPER HEIGHT PATTERN. PREFER
TO FOLLOW THIS IDEA BASED ON THE FACT THAT THE GFS ENSEMBLES ARE IN
VERY POOR AGREEMENT ON DAY 7 WITH MORE OF IT/S MEMBERS CLOSER TO THE
ECMWF IDEA THAN THAN THAT OF THE OPERATIONAL GFS.

&&

.AVIATION...MOSTLY IFR VISIBILITIES DUE TO MIST WILL CONTINUE OVER
THE SAN JOAQUIN VALLEY THROUGH 18Z TODAY WITH LOCAL LIFR IN FOG.
MAINLY MVFR WITH LOCAL IFR IN MIST AND HAZE AFTERWARD.
ELSEWHERE...VFR WILL PREVAIL OVER THE CENTRAL CA INTERIOR THROUGH
12Z THURSDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS
FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423.

&&

.AIR QUALITY ISSUES...
ISSUED:  01/02/2007 15:47
EXPIRES: 01/03/2007 23:59
THE VALLEY AIR DISTRICT HAS ISSUED THE FOLLOWING FIREPLACE/WOOD
STOVE BURNING DECLARATION FOR WEDNESDAY, JANUARY 3, 2007. WOOD
BURNING IS DISCOURAGED IN FRESNO, KERN, MADERA, MERCED, AND TULARE
COUNTIES.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
CAZ096.

&&

BINGHAM/DS

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 3, 5:02 AM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HANFORD CA
502 AM PST WED JAN 3 2007

CAZ096-041315-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
502 AM PST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR THE SOUTHERN SIERRA
NEVADA FROM YOSEMITE TO KINGS CANYON IN CENTRAL CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...A WINTER STORM WATCH IS IN EFFECT FROM
4 AM THURSDAY THROUGH 10 PM THURSDAY. SEE THE WINTER STORM WATCH
AT SFOWSWHNX, /WMO HEADER WWUS46 KHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

WEATHER.GOV/HANFORD

BINGHAM

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:56 PM PSTSnow and Blowing Snow AdvisoryHNX34 hr
Jan 3, 1:56 PM PSTWinter Storm WarningHNX32 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.